Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 27, 2016, 3:00 PM CDT for Fayette County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2016, 3:00 PM CDT (20:00 UTC)
- Expired
- Jun 27, 2016, 3:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
County Fayette County, AL
The radar
The Columbus AFB radar (KGWX), 57 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790
WWUS84 KBMX 272000
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CDT MON JUN 27 2016
ALZ013-272045-
FAYETTE AL-
300 PM CDT MON JUN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE COUNTY UNTIL
345 PM CDT...
AT 259 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLUFF...OR 7 MILES NORTH OF FAYETTE...MOVING SOUTHEAST AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINFIELD...FAYETTE...BERRY...GLEN ALLEN...BANKSTON...
FOWLERS CROSSROADS...HUBBERTVILLE AND BEVILL STATE COLLEGE FAYETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3391 8784 3388 8764 3387 8763 3387 8757
3363 8758 3376 8792
TIME...MOT...LOC 1959Z 302DEG 5KT 3380 8783
$$
56What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 27, 1:39 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 27, 1:39 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 139 PM CDT MON JUN 27 2016 .DISCUSSION... A weak front continues to move slowly southward from TN and should lead to an increase in showers and storms across our northern counties this afternoon into the early evening. A few storms may become strong to severe with localized damaging winds. The focus for storms will shift to the southern half of the CWA on Tuesday along and ahead of the front. POPs in the likely category have been placed mainly along and south of I-20. Rain chances should decrease for Wednesday into Thursday behind the front as drier air moves in. The very low to near zero rain chances are expected to continue through Saturday before a possible increase in chances on Sunday and Monday across the North with the approach of another weak front. 87/Grantham && .AVIATION... 18Z TAF Discussion. VFR conditions are expected overall through the forecast period. Main uncertainty is with the chance of widespread thunderstorms pushing southward through Central Alabama late this afternoon and into the evening hours. For now, enough confidence remains in the forecast to leave in TEMPO TSRA late this afternoon and into the early evening for KBHM, KTCL, and KEET. Amendments will be likely based on where storms begin to form and propagate through the evening hours. Have also kept VCTS in the forecast through later in the evening with lingering storms still likely. 56/GDG && .FIRE WEATHER... Fairly typical summer weather expected today with hot and humid conditions. Rain chances will increase this afternoon into Tuesday as a front moves southward across the forecast area. Isolated shower/storm activity will remain possible across the southeast on Wednesday, with drier and less humid conditions expected across the North. No fire weather concerns are expected at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 88 66 90 63 / 60 40 20 10 10 Anniston 71 87 67 90 64 / 60 50 20 10 10 Birmingham 73 89 70 91 67 / 60 50 20 10 10 Tuscaloosa 73 88 69 91 67 / 60 60 20 10 10 Calera 72 88 69 90 68 / 60 60 30 10 10 Auburn 72 87 71 89 70 / 40 70 40 20 10 Montgomery 74 90 72 92 70 / 40 70 40 20 10 Troy 73 89 71 90 69 / 40 70 50 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 27, 12:30 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CDT MON JUN 27 2016 ALZ011>015-017>050-282030- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1230 PM CDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTH. A FEW STORMS COULD BECOME STRONG TO SEVERE GENERALLY ALONG AND NORTH OF INTERSTATE 20 THROUGH 7 PM. THE MAIN THREAT WILL BE LOCALIZED DAMAGING WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT COULD BECOME NECESSARY THIS AFTERNOON.
In the hours before
Special weather statement, Jun 27, 2:40 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 240 PM CDT MON JUN 27 2016 ALZ011-014-015-272030- WALKER AL-MARION AL-WINSTON AL- 240 PM CDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WINSTON...EASTERN MARION AND NORTHWESTERN WALKER COUNTIES UNTIL 330 PM CDT... AT 239 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKE BUTTAHATCHEE...OR NEAR LYNN...MOVING EAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED DELMAR IN WINSTON COUNTY AND MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ELDRIDGE AROUND 250 PM CDT. LYNN AROUND 315 PM CDT. ASHBANK AROUND 325 PM CDT. NAUVOO AROUND 330 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TUCKER...TWIN...DELMAR... WEISS...CLEAR CREEK...NATURAL BRIDGE...PINEY GROVE...TEXAS...BEAR CREEK AND PEARCES MILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3423 8737 3388 8744 3395 8791 3428 8782 TIME...MOT...LOC 1939Z 278DEG 11KT 3404 8765 05
Special weather statement, Jun 27, 3:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CDT MON JUN 27 2016
ALZ013-272045-
FAYETTE AL-
300 PM CDT MON JUN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE COUNTY UNTIL
345 PM CDT...
AT 259 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLUFF...OR 7 MILES NORTH OF FAYETTE...MOVING SOUTHEAST AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINFIELD...FAYETTE...BERRY...GLEN ALLEN...BANKSTON...
FOWLERS CROSSROADS...HUBBERTVILLE AND BEVILL STATE COLLEGE FAYETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3391 8784 3388 8764 3387 8763 3387 8757
3363 8758 3376 8792
TIME...MOT...LOC 1959Z 302DEG 5KT 3380 8783
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:40 PM CDT | Special Weather Statement | BMX | Marion | 50 min |
| Jun 27, 3:18 PM CDT | Special Weather Statement | BMX | Sumter | 42 min |
| Jun 27, 3:48 PM CDT | Special Weather Statement | BMX | Marshall | 27 min |
| Jun 27, 3:56 PM CDT | Special Weather Statement | BMX | Sumter | 34 min |
| Jun 27, 4:16 PM CDT | Special Weather Statement | BMX | Etowah | 29 min |
| Jun 27, 4:23 PM CDT | Special Weather Statement | BMX | Marshall | 22 min |
| Jun 27, 4:29 PM CDT | Special Weather Statement | BMX | Calhoun | 46 min |
| Jun 27, 4:40 PM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Jun 27, 4:53 PM CDT | Special Weather Statement | BMX | Jefferson | 37 min |
| Jun 27, 5:07 PM CDT | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Jun 27, 5:17 PM CDT | Special Weather Statement | BMX | Marengo | 43 min |
| Jun 27, 5:35 PM CDT | Special Weather Statement | BMX | Cherokee | 55 min |
| Jun 27, 5:39 PM CDT | Special Weather Statement | BMX | Bibb, Chilton, Shelby | 66 min |
| Jun 27, 5:44 PM CDT | Special Weather Statement | BMX | Calhoun | 61 min |
| Jun 27, 6:14 PM CDT | Special Weather Statement | BMX | Dallas, Perry | 61 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.